Advertisement

manuscripta mathematica

, Volume 115, Issue 2, pp 195–198 | Cite as

On the commutativity of C* -algebras

  • Jyh-Shyang JeangEmail author
  • Chun-Chieh Ko
Article

Abstract.

Let Open image in new window be a C* -algebra. Let f be a non-constant complex-valued continuous function defined on a closed interval I. We shall show that f densely spans Open image in new window As an application, Open image in new window is commutative if f(x)f(y)=f(y)f(x) for all self-adjoint elements x and y in Open image in new window with spectrums contained in I.

Keywords

Continuous Function Closed Interval 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments.

We would like to express our deep gratitude to Professor Lawrence G. Brown for several useful advices.

References

  1. 1.
    Crabb, M.J., Duncan, J., McGregor, C.M.: Characterizations of commutativity for C*-algebras. Glasgow Math. J. 15, 172–175 (1974) MR 50:14252zbMATHGoogle Scholar
  2. 2.
    Dixmier, J.: C*-algebras. North-Holland, New York, 1977. MR 56:16388Google Scholar
  3. 3.
    Fukamiya, M., Misonou, M., Takeda, Z.: On order and commutativity of B*-algebras. Tôhoku Math. J. (2) 6, 89–93 (1954) MR 16:376bGoogle Scholar
  4. 4.
    Kato, Y.: A characterization of commutative C*-algebras by normal approximate spectra. Math. Jap. 24 (1979/80), 209–210 MR 81f:46071Google Scholar
  5. 5.
    Nakanoto, R.: A spectral characterization of commutative C*-algebras. Math. Jap. 24 (1979/80), 399–400 MR 81h:46074Google Scholar
  6. 6.
    Ogasawara, T.: A theorem on operator algebras. J. Sci. Hiroshima Univ. Ser. A, 18, 307–309 (1955) MR 17:514aGoogle Scholar
  7. 7.
    Sherman, S.: Order in operator algebras. Am. J. Math. 73, 227–232 (1951) MR 13:47dMathSciNetzbMATHGoogle Scholar
  8. 8.
    Wu, W.: An order characterization of commutativity for C*-algebras. Proc. Am. Math. Soc. 129, 983–987 (2000) MR 2001j:46084CrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Department of Management SciencesFengshanRepublic of China
  2. 2.Department of Applied MathematicsNational Sun Yat-sen UniversityKaohsiungRepublic of China

Personalised recommendations